MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; BALLOON CATHETER

MICROVENTION, INC. SCEPTER C; BALLOON CATHETER
Model Number BC0420C-ID-700
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that a scepter c balloon 4 x 20 could not be deflated during a balloon assisted coiling of ruptured large (l) superior hypophysial artery aneurysm procedure.Difficult access.Had to loop the catheter in the aneurysm to get the outflow.Inflated the balloon in mca to get rid of the loop.Balloon stayed inflated despite using 60 cc syringe.Could have kinked the catheter with that maneuver.Perhaps the guidewire should have been left it in the catheter.Balloon was prep the usual way and deflated normally prior to insertion.Additionally reported: looped balloon inside aneurysm to find outflow and inflated in mca and straightened out loop.Balloon inflated but would not deflate.Balloon inflated and deflated well on testing in petrous ica.But after getting distal to aneurysm (tortuous anatomy) balloon inflated but would not deflate.The case was completed with coils.The patient was reported to be doing good.No harm done on patient.The patient is clinically well.
 
Additional Manufacturer Narrative
Corrections were made to the following: d.8 - was this device serviced by a third party servicer? and g.3.- report source(s) manufacturer narrative: additional information was received from the reporter and are described in b.5.A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that a scepter c balloon 4x20 could not be deflated during a balloon assisted coiling of ruptured large (l) superior hypophysial artery aneurysm procedure.Difficult access.Had to loop the catheter in the aneurysm to get the outflow.Inflated the balloon in mca to get rid of the loop.Balloon stayed inflated despite using 60 cc syringe.Could have kinked the catheter with that maneuver.Perhaps the guidewire should have been left it in the catheter.Balloon was prep the usual way and deflated normally prior to insertion.Additionally reported: looped balloon inside aneurysm to find outflow and inflated in mca and straightened out loop.Balloon inflated but would not deflate.Balloon inflated and deflated well on testing in petrous ica.But after getting distal to aneurysm (tortuous anatomy) balloon inflated but would not deflate.The case was completed with coils.The patient was reported to be doing good.No harm done on patient.The patient is clinically well.Additional information was received, and it was reported that the balloon was removed through 7f guiding catheter, and the physician coiled partially.It was reported that the case was then completed the following days by using a flow diverter.It was reported that the 7f competitor guiding catheter was already in place and was used to remove the scepter balloon catheter.It was reported that the physician had to schedule another procedure when the patient settled.The physician prepped the patient in order to flow divert.The patient was treated with a competitor's flow diverter in the following days.
 
Event or Problem Description
Please see section h11 for device investigation results and corrections for adverse event.
 
Additional Manufacturer Narrative
Corrected data: b1: report type - adverse event.H1: type of reportable event - serious injury.H6: health effect - impact code.Investigation conclusion: the investigation of the returned scepter c balloon microcatheter found the inflation lumen occluded with residual contrast, which is consistent with the contrast mixture used during the procedure drying over time.The occlusions were bypassed, and the balloon was able to inflate and deflate normally during functional testing.Air was observed to partially fill the balloon during the inflation testing; however, it is difficult to fully purge the balloon of air once it has already been inflated as indicated in the reported event.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.

Brand Name
SCEPTER C
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21914621
Report Number2032493-2025-90113
Device Sequence Number9390377
Product Code MJN
UDI-Device Identifier00842429103401
UDI-Public(01)00842429103401(11)230317(17)260228(10)0000336606
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberBC0420C-ID-700
Device Lot Number0000336606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer04/29/2025
07/01/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/25/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAXCESS GUIDEWIRE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight65 KG